MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Model Number L6IVL120030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 04/16/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the death could not be definitively determined based on the information available.There was no ivl device malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the medicines and healthcare products regulatory agency (mhra) yellow card incident report (mhra reference# 2026/005/008/501/009) involving two shockwave l6 peripheral ivl catheters used for treatment of a patient's heavily calcified iliac arteries.The first balloon will be reported under (b)(6) and the second under (b)(6), (3015053858-2026-00045).It was reported that during a hybrid procedure consisting of common femoral endarterectomy with patchplasty and endovascular angioplasty with lithotripsy, kissing ivl balloons were placed in the iliac arteries.The first shockwave l6 12.0mm peripheral ivl catheter successfully delivered ten ivl treatment cycles (three hundred (300) pulses) to the left iliac artery without incident.The right iliac artery was pre-dilatated with a balloon, followed by a second shockwave l6 10.0mm peripheral ivl catheter which was inflated at 2atm and delivered one ivl treatment cycle (thirty (30) pulses) to the right iliac artery.The patient then experienced a sudden drop in blood pressure due to an rupture in the right iliac artery during the second cycle.Following the rupture of the right iliac artery, the patient experienced hemorrhage and blood loss.In effort to control the bleeding, covered stents were deployed.The 10.0mm l6 catheter was then used as a tamponade balloon while the covered stent was prepped, which confirmed that there was no balloon rupture of the ivl catheter.However, they were not successful in sealing the arterial rupture.As a result, an emergency open aorto-bi-femoral bypass surgery was performed.Despite these interventions, the patient died.According to the treating physician, the event was not believed to be related to device malfunction, and clinicians reported continued confidence in device use.There was no ivl malfunction reported.
 
Additional Manufacturer Narrative
The following fields were updated in this supplementary report: 1) section b4 (date of this report) updated to 5/27/2026.2) section b5 (describe event or problem) updated to add additional information received after initial report submission.3) section d4 corrected to move lot# from serial # field to lot# field.4) section d10 updated to add manufacturer of the covered stent (vbx) and add 2x 8fr sheath - manufacturer unknown.5) section g3 updated to add date (5/12/2026) when additional information was received 6) section g6 updated to mark as a 30-day, follow-up #1 report.7) section h2 updated to mark "correction" and "additional information" for fu report.
 
Event or Problem Description
Additional information received after the initial report submitted on 12may2026: the death was assessed by the physician as procedure related.Concomitant devices included two 8f sheaths (via endarterectomy patches) and a vbx covered stent.The patient initially presented with rest pain and right leg tissue loss, with bilateral lower extremity treatment performed.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key25260973
Report Number3015053858-2026-00044
Device Sequence Number21468105
Product Code PPN
UDI-Device Identifier00195451000416
UDI-Public(01)00195451000416(17)270430(10)03A250404A
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL6IVL120030
Device Catalogue NumberL6IVL120030
Device Lot Number03A250404A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2X 8FR SHEATH - MANUFACTURER UNKNOWN; COVERED STENT - UNKNOWN MANUFACTURER; COVERED STENT - VBX; NON COMPLIANT (NC) PRE DILATATION BALLOON -UNK MFG
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexMale